Twice differentiable characterizations of convexity notions for functions on full dimensional convex sets
Oliver Stein (steinkit.edu)
Abstract: We derive $C^2-$characterizations for convex, strictly convex, as well as uniformly convex functions on full dimensional convex sets. In the cases of convex and uniformly convex functions this weakens the well-known openness assumption on the convex sets. We also show that, in a certain sense, the full dimensionality assumption cannot be weakened further. In the case of strictly convex functions we weaken the well-known sufficient $C^2-$condition for strict convexity to a characterization. Several examples illustrate the results.
Keywords: Convexity, strict convexity, true convexity, differentiable characterization, full dimensional convex set
Category 1: Convex and Nonsmooth Optimization (Convex Optimization )
Citation: Schaedae Informaticae, Vol. 21 (2012), 55-63.
Entry Submitted: 08/01/2011
Modify/Update this entry
|Visitors||Authors||More about us||Links|
Search, Browse the Repository
Give us feedback
|Optimization Journals, Sites, Societies|